Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 9, 2000, 11:55 PM EDT for Berkshire County, Massachusetts. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 11:55 PM EDT (03:55 UTC)
- Expired
- Aug 10, 2000, 1:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Berkshire County, MA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:12 AM EDT | Hail 0.88 | Hancock, MA | Thunderstorms developed along a frontal boundary, then moved into Berkshire county very late on August 9. Dime to nickel size hail was reported by a spotter in Hancock. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100356 SVRALB MAC003-100500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1155 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 100 AM EDT * AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF NEW ASHFORD...OR ABOUT 8 MILES NORTHWEST OF PITTSFIELD...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESHIRE AND 10 MILES SOUTH OF WILLIAMSTOWN AT MIDNIGHT EDT ADAMS AT 1205 AM EDT SAVOY AND 7 MILES SOUTH OF NORTH ADAMS AT 1210 AM EDT 5 MILES SOUTH OF FLORIDA AT 1215 AM EDT 11 MILES SOUTH OF READSBORO AT 1220 AM EDT * DIME SIZE HAIL WAS REPORTED WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 9, 10:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT WED AUG 9 2000
WL EXTEND FFA FOR EXTRM SRN VT AND BRKSHRS IN MA THRU 07Z PER SATPIX
TIMING PLUS LTL ADDITIONAL FOR RUNOFF...BUT WL TERMINATE MONTGOMERY
...SCHNECTADY AND SRN SARATOGA COS BASED ON KENX STORM TOTAL PCPN
AND TRACKS OF EXISTING ECHOES. DYING MID ATLC MCS AND VERY MUCH
ALIVE MCS ACRS MUCH OF OH VLY INTO WV KEEPING SOME MSTR FM NY/WRN
NEW ENG STORMS...HOWEVER WITH LINEAR PAT WL HAVE TO STILL BE
CONCERNED WITH EXCESSIVE PCPN AND HI H8 THETA-E VALUES. WK SFC TROF
NR 15W KRUT-VCNTY KIPT WHILE CDFNT APPEARS TO BE DRAPED THRU ERN
GRTLKS AND RUC PUSHES IT TO NR KART-KBFD AXIS BY 06Z WITH MSTR AXIS
INVOF EXISTING HIST STORM TOTAL PCPNS.
.ALY...NY ERN...FLASH FLOOD WATCH UNTIL MIDN ZONES 47 51>54 58>61
VT EXTRM SRN...FLASH FLOOD WATCH UNTIL 3 AM THU ZONES 13 14
MA EXTRM WRN...FLASH FLOOD WATCH UNTIL 3 AM THU ZONE 1
CT NW...NONE.In the hours before
Local storm report, Aug 9, 9:47 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
947 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
05p50 PM SUMMIT NY .75 INCH HAIL
08/09/00 SCHOHARIE DIME SIZE HAIL
NNNN
WASULALocal storm report, Aug 9, 10:20 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM SUMMIT NY .75 INCH HAIL
08/09/00 SCHOHARIE DIME SIZE HAIL
1005 PM STEPHENTOWN NY .75 INCH HAIL
08/09/00 RENSSELAER DIME SIZE HAIL
1012 PM HANCOCK MA .75 INCH HAIL
08/09/00 BERKSHIRE PENNY SIZE HAIL
NNNN
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:05 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 55 min |
| Aug 9, 10:04 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 56 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.